Alert archive / Nevada / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 7, 2008, 2:00 PM PDT for Clark County, Nevada. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 2:00 PM PDT (21:00 UTC)
- Expired
- Aug 7, 2008, 3:48 PM PDT
- In force
- 108 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 072100 FFWVEF NVC003-072300- /O.NEW.KVEF.FF.W.0046.080807T2100Z-080807T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 400 PM PDT. * AT 152 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR RAINFALL ESTIMATES ARE ONE TO TWO INCHES OF RAINFALL IN THE PAST FORTY MINUTES. HIGHWAY 168 BETWEEN MILE MARKERS 19 AND 23 HAS RECEIVED THE HEAVIEST RAINFALL. * LOCATIONS IMPACTED INCLUDE...MT. POTOSI...MOUNTAIN SPRINGS SUMMIT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3606 11560 3606 11544 3597 11541 3596 11560 $$ SC
3 follow-up statements
000 WGUS55 KVEF 072107 CCA FFWVEF NVC003-072300- /O.COR.KVEF.FF.W.0046.080807T2100Z-080807T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PDT THU AUG 7 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 400 PM PDT. * AT 152 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR RAINFALL ESTIMATES ARE ONE TO TWO INCHES OF RAINFALL IN THE PAST FORTY MINUTES. HIGHWAY 160 BETWEEN MILE MARKERS 19 AND 23 HAS RECEIVED THE HEAVIEST RAINFALL. * LOCATIONS IMPACTED INCLUDE...MT. POTOSI...MOUNTAIN SPRINGS SUMMIT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3606 11560 3606 11544 3597 11541 3596 11560 $$ SC
000 WGUS75 KVEF 072152 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 252 PM PDT THU AUG 7 2008 NVC003-072300- /O.CON.KVEF.FF.W.0046.000000T0000Z-080807T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 252 PM PDT THU AUG 7 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAS ENDED ALONG HIGHWAY 160 IN WEST CENTRAL CLARK COUNTY. HOWEVER...RUNOFF WILL CONTINUE TO PRODUCE FLASH FLOODING IN THE VICINITY OF MOUNTAIN SPRINGS SUMMIT AND ALONG HIGHWAY 160. RADAR ESTIMATES INDICATED THAT TWO AND ONE HALF TO THREE INCHES OF RAINFALL HAS FALLEN OVER MOUNTAIN SPRINGS SUMMIT AND HIGHWAY 160 BETWEEN MILE MARKERS 20 AND 25. AN AUTOMATED RAWS RAIN GAGE AT MOUNTAIN SPRINGS ALSO OBSERVED 2.51 INCHES OF RAIN HAD FALLEN IN ONE HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3606 11560 3606 11544 3597 11541 3596 11560 $$ SC
000 WGUS75 KVEF 072248 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM PDT THU AUG 7 2008 NVC003-072257- /O.CAN.KVEF.FF.W.0046.000000T0000Z-080807T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 348 PM PDT THU AUG 7 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL CLARK COUNTY... THE FLASH FLOODING THAT HAD OCCURRED EARLIER HAS ENDED AND HIGHWAY 160 HAS BEEN REOPENED IN BOTH DIRECTIONS. THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL CLARK COUNTY. LAT...LON 3606 11560 3606 11544 3597 11541 3596 11560 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:50 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 9:50 AM PDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT THU AUG 7 2008 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND NEARBY SOUTHEAST CALIFORNIA TODAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS. A DRIER SOUTHWEST FLOW IS FORECAST TO DEVELOP FOR THE WEEKEND AND EARLY NEXT WEEK WITH THUNDERSTORMS CONFINED TO NORTHWEST ARIZONA. && .UPDATE...ROUGHLY THE EASTERN HALF OF THE FORECAST AREA PRETTY MOIST AND FAIRLY UNSTABLE TODAY. CONVECTION WHICH DEVELOPED VERY EARLY THIS MORNING IN FAR SOUTHEAST SAN BERNARDINO HAS BEEN MAINTAINING IF NOT EXPANDING. UPDATED ZONES AND GRIDS EARLIER TO INCREASE POPS A LITTLE. DO NOT ANTICIPATE ADDITIONAL UPDATES THIS MORNING. && .PREVIOUS UPDATE...ELEVATED CONVECTION WAS DEVELOPING NEAR THE SOUTHERN BORDER OF SAN BERNARDINO COUNTY AND MOHAVE COUNTY. THIS DEVELOPMENT WAS ON THE NORTHERN PERIPHERY OF THE UPPER LEVEL DISTURBANCE CENTERED AROUND YUMA. RECENT RADAR RETURNS SHOWED CELLS WERE FAIRLY DISORGANIZED AND SHORT LIVED BUT OCCASIONAL LIGHTNING STRIKES WERE DETECTED. THIS AREA OF UPPER LEVEL SUPPORT SHOULD SLOWLY PUSH NORTH THOUGH 18Z. AN UPDATE WAS SENT TO INCLUDE ISOLATED THUNDERSTORMS THIS MORNING ACROSS SOUTHERN SAN BERNARDINO AND MOHAVE COUNTIES. .PREV DISCUSSION.../415 AM PDT THU AUG 7 2008/...SHORT TERM...THE DEEP MOISTURE BOUNDARY HAS CHANGED LITTLE FROM WEDNESDAY WITH THE WESTERN EDGE EXTENDING FROM EASTERN SAN BERNARDINO COUNTY UP THROUGH CENTRAL CLARK AND LINCOLN COUNTIES. A MORE SOUTHERLY MID LEVEL STEERING FLOW IS FORECAST TODAY AND A WEAK DISTURBANCE EVIDENT AROUND THE 400 MB LEVEL IS FORECAST BY THE 06Z NAM AND GFS TO MOVE SLOWLY FROM NEAR YUMA UP THROUGH SOUTHEAST CALIFORNIA INTO SOUTHERN NEVADA THE NEXT 12-18 HOURS. THE GFS APPEARS TO BE A LITTLE STRONGER WITH THIS FEATURE. THIS MAY ENHANCE CONVECTION OVER EASTERN SAN BERNARDINO AND CLARK COUNTIES AS LONG AS SURFACE HEATING IS SUFFICIENT TO INITIATE...WHICH APPEARS TO BE THE CASE. THE GFS AND ECMWF CONTINUE TO INDICATE SOUTHWEST FLOW GRADUALLY DRYING OUT THE MID LEVELS FRIDAY AND SATURDAY...THOUGH THE ECMWF RESURGES LOW LEVEL MOISTURE UP THE COLORADO RIVER VALLEY FRIDAY. DO NOT SEE A GOOD REASON FOR THIS AND IT SEEMS OVERDONE. THE NAM SHOWS LESS SOUTHWEST FLOW SATURDAY THAN THE GFS AND ECMWF. PREFER THE CONSISTENCY OF THE GFS AND ECMWF AND WILL CONTINUE TO SHOW THE DIMINISHING THUNDERSTORM COVERAGE FROM WEST TO EAST FRIDAY AND SATURDAY. THE MENTION OF THUNDERSTORMS REMAINS CONFINED TO MOHAVE AND FAR EASTERN LINCOLN COUNTIES SATURDAY. .LONG TERM...AN UPPER LEVEL TROUGH AXIS LOOKS TO SWING THROUGH THE THE NORTHERN HALF OF THE WESTERN CONUS ON SUNDAY IN ASSOCIATION WITH A CLOSED UPPER LOW THAT HEADS ACROSS BRITISH COLUMBIA. THIS TROUGH AXIS WILL HELP TO TURN THE FLOW ALOFT TO A WESTERLY DIRECTION WHICH WILL SIGNIFICANTLY DRY OUT MUCH OF THE AREA. THE OPERATIONAL GFS PLUNGES PWATS BELOW A HALF AN INCH AS FAR EAST AS A PIOCHE TO LAS VEGAS TO AMBOY LINE AND THE ECMWF ALSO SHOWS SIGNIFICANT DRYING TAKING PLACE AS WELL. AS A RESULT TWEAKED POPS DOWN EVEN FURTHER. JUST HOW FAST MOISTURE WILL RETURN TO THE REGION WILL DEPEND UPON HOW QUICK THE UPPER FLOW ACROSS THE WESTERN CONUS TRANSITIONS BACK TO A RIDGE. MONDAY APPEARS TO BE A TRANSITION DAY...WITH GENERAL MODEL CONSENSUS NOT SHOWING THE RIDGE BUILDING BACK IN UNTIL TUESDAY. EVEN THEN WE WILL SEE A GRADUAL MOISTENING UP AND THIS LOOKS TO BE CONFINED TO MAINLY MOHAVE COUNTY. AS WE APPROACH WEDNESDAY THE WESTERN RIDGE LOOKS TO AMPLIFY GREATLY IN RESPONSE TO DEEP TROUGHING IN THE EAST. THIS SHOULD HELP TO GRADUALLY TURN THE UPPER FLOW ACROSS OUR AREA BACK TO MORE OF A SOUTH TO SOUTHEAST DIRECTION ALLOWING MONSOONAL MOISTURE TO WORK BACK NORTHWARD ACROSS THE REGION. HOWEVER...JUST HOW SOON THIS EXACTLY OCCURS AND FAR NORTH IT WORKS IS A TOUGH CALL AT THIS POINT. UNTIL ENOUGH MOISTURE RETURNS TEMPS WILL WARM UP AND HIGHS SHOULD REACH ABOUT 2 TO 4 DEGREES ABOVE NORMAL GIVEN THE PROGGED 500MB HEIGHTS ARE BETWEEN 588 AND 591 DM. && .AVIATION...FOR MCCARRAN...THE POTENTIAL IMPACT FROM TSTMS ON THE AIRPORT WILL AGAIN BE THE MAIN ISSUE TODAY. WHILE WINDS OVERALL SHOULD BE SOUTHERLY...ANY OUTFLOW BOUNDARIES THAT DO DEVELOP WILL CREATE THE POTENTIAL FOR ERRATIC SHIFTS IN WIND DIRECTION AND/OR INCREASES IN SPEED. FOR NOW...PLAN TO LEAVE ANY TSTMS OUT OF THE TAF AND JUST CARRY A CB IN WITH THE FORECASTED SKY COVER FOR THIS AFTERNOON AND EVENING. THE APPROACH CORRIDORS WILL AGAIN SEE SHOWERS AND TSTMS...MAINLY THIS AFTERNOON/EVENING...WITH THE MORMON MESA AND PEACH SPRINGS CORRIDORS THE MOST LIKELY IMPACTED. FEW-SCT CLOUDS AT/ABOVE 12K FEET TODAY INTO TONIGHT. TSTMS THAT DO DEVELOP SHOULD WIND DOWN BETWEEN 3Z AND 6Z FRI...AND DRY CONDITIONS ARE EXPECTED LATER TONIGHT WITH LIGHT DIURNAL WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ANOTHER DAY WITH TSTMS BEING THE PRIMARY IMPACT ACROSS THE AREA. SHOULD SEE THE BEST CHANCES FOR TSTMS AND BEST COVERAGE ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES. THE MAIN ISSUES WITH STORMS WILL BE LOCALLY HEAVY DOWNPOURS DROPPING VSBY TO MVFR LEVELS AND LOWERING CIGS TO AROUND 060K FEET AS WELL AS ERRATIC WIND SHIFTS AND/OR INCREASES IN SPEEDS DUE TO TSTM OUTFLOW BOUNDARIES. TYPICAL AFTERNOON/EVENING GUSTY SOUTHERLY WINDS AROUND 20 KTS EXPECTED AROUND KDRA AND IN THE OWENS VALLEY. OTHERWISE GENERALLY FEW-SCT CLOUDS AOA 12K FEET TODAY INTO TONIGHT. TSTMS SHOULD WIND DOWN BETWEEN 3Z AND 6Z FRI...AND GENERALLY DRY CONDITIONS ARE EXPECTED TONIGHT WITH TYPICAL DIURNAL WINDS. && .CLIMATE...LATE YESTERDAY EVENING AN OUTFLOW BOUNDARY MOVED SOUTHWARD THROUGH THE LAS VEGAS VALLEY AND COOLER AIR BEHIND THIS DROPPED THE TEMPERATURE AT MCCARRAN INTERNATIONAL AIRPORT TO 78 DEGREES. THIS ENDED THE RUN OF CONSECUTIVE DAYS WITH A MINIMUM TEMPERATURE OF 80 DEGREES OR BETTER AT MCCARRAN AT 15 DAYS...MAKING IT THE 4TH LONGEST SUCH STRETCH ON RECORD FOR LAS VEGAS SINCE 1937. THE LAST TIME THE LOW TEMPERATURE AT MCCARRAN DROPPED BELOW 80 DEGREES WAS BACK ON JULY 21ST WHEN IT REACHED 78 DEGREES. IN ADDITION...A SHOWER DROPPED 0.01 INCH AT MCCARRAN YESTERDAY EVENING...GIVING THE AIRPORT MEASURABLE PRECIPITATION FOR THE FIRST TIME SINCE JULY 26TH. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN/ADAIR/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 7, 5:59 AM PDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 559 AM PDT THU AUG 7 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-080700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 559 AM PDT THU AUG 7 2008 /559 AM MST THU AUG 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL LEAD TO ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN CAN BE EXPECTED OVER GENERALLY THE SAME AREA AS WEDNESDAY...MAINLY SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE PRIMARY THREAT WILL BE ISOLATED FLASH FLOODING. ISOLATED THUNDERSTORMS WITH LIGHT TO MODERATE RAIN SHOWERS CAN BE EXPECTED OVER THE REST OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE DIMINISHES FROM WEST TO EAST FRIDAY THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. ISOLATED THUNDERSTORMS WILL BE CONFINED TO NORTHWEST ARIZONA SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:36 PM PDT | Flash Flood Warning | VEF | Lincoln | 86 min |
| Aug 6, 7:52 PM PDT | Areal Flood Advisory | VEF | Clark | 62 min |
| Aug 6, 8:27 PM PDT | Flash Flood Warning | VEF | Clark | 50 min |
| Aug 7, 1:51 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 18 min |
| Aug 7, 2:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 23 min |
| Aug 7, 2:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Aug 7, 3:05 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Aug 7, 3:37 PM PDT | Flash Flood Warning | VEF | Clark | 83 min |
| Aug 7, 4:08 PM PDT | Flash Flood Warning | VEF | Clark | 75 min |
Nearby
Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.